Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 27, 2010, 10:47 AM MDT for 8 counties in Nebraska. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 10:47 AM MDT (16:47 UTC)
- Expired
- May 28, 2010, 1:26 AM MDT
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS75 KCYS 271647 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT THU MAY 27 2010 ...WIND ADVISORY FOR THE NEBRASKA PANHANDLE... .STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THROUGH FRIDAY MORNING ACROSS THE NEBRASKA PANHANDLE. WINDS ARE FORECAST TO BE SUSTAINED IN EXCESS OF 25 MPH WITH LOCALLY GUSTS OVER 40 MPH. NEZ002-003-019>021-054-055-095-096-280100- /O.NEW.KCYS.WI.Y.0010.100527T1647Z-100528T1200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1047 AM MDT THU MAY 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE TO EARLY FRIDAY MORNING. * WINDS...SOUTHERLY WINDS OF 25 MPH WITH GUSTS OVER 40 MPH. * IMPACTS...PERSONS DRIVING LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG AND SUDDEN GUSTS OF WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRIFFITH
2 follow-up statements
319 WWUS75 KCYS 280054 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 654 PM MDT THU MAY 27 2010 ...WIND ADVISORY FOR THE NEBRASKA PANHANDLE... .STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THROUGH SUNRISE FRIDAY ACROSS THE NEBRASKA PANHANDLE. WINDS ARE FORECAST TO BE SUSTAINED IN EXCESS OF 25 MPH WITH LOCALLY GUSTS OVER 40 MPH. NEZ002-003-019>021-054-055-095-096-281200- /O.CON.KCYS.WI.Y.0010.000000T0000Z-100528T1200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 654 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH SUNRISE FRIDAY. * WINDS...SOUTHERLY WINDS OF 25 MPH WITH GUSTS OVER 40 MPH. * IMPACTS...PERSONS DRIVING LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG AND SUDDEN GUSTS OF WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
861 WWUS75 KCYS 280726 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 126 AM MDT FRI MAY 28 2010 NEZ002-003-019>021-054-055-095-096-280830- /O.CAN.KCYS.WI.Y.0010.000000T0000Z-100528T1200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 126 AM MDT FRI MAY 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS HAVE DECREASED TO AROUND 15 TO 20 MPH WITH LOCALIZED GUSTS TO AROUND 30 MPH EARLY THIS MORNING...SO THE WIND ADVISORY HAS BEEN CANCELLED. WIND SPEEDS WILL CONTINUE TO DECREASE TO AROUND 10 TO 15 MPH WITH GUSTS AROUND 20 MPH OVERNIGHT. WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE EAST ACROSS THE AREA EARLY SATURDAY. $$ CARPENTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 27, 6:01 AM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 27, 6:01 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 601 AM MDT THU MAY 27 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... AREAS OF FOG WILL CONTINUE THROUGH THE MORNING IN MOIST SOUTHEASTERLY FLOW IN THE LLVLS. THE FOG WILL BEGIN TO LIFT AROUND SUNRISE. A 115KT JET AT 250MB WILL CONTINUE TO STREAM FROM NEVADA THROUGH IDAHO AND INTO MONTANA THROUGH FRIDAY...AND WILL SLOWLY SHIFT EAST BEGINNING FRIDAY NIGHT. SIGNIFICANT WAA ALOFT WILL OCCUR TODAY WITH H7 TEMPS INCREASING TO 12 TO 16C WITH THE NOSE OF THE WARM LAYER OVER THE ROCKIES. THIS INDICATES THE ATMOSPHERE WILL BE SUFFICIENTLY CAPPED TO PREVENT SHOWERS AND THUNDERSTORMS FROM FORMING ACROSS THE AREA TODAY. LIKELY WILL JUST SEE SOME LLVL CU FORM AS SBCAPE WILL BE UPWARDS OF 2000 J/KG WITH MAX SFC TEMPERATURES WARMING A GOOD 5 TO 10 DEGREES OVER YESTERDAY. SOUTHERLY WINDS WILL BE BREEZY TODAY AS THE SFC LEE TROUGH DEEPENS AHEAD OF THE STRONG UPPER LOW MOVING INTO THE WEST COAST. FOR FRIDAY...A SHORTWAVE WILL MOVE ACROSS THE REGION IN SW FLOW ALOFT AHEAD OF THE MAIN UPPER LOW WITH THE SFC LOW DEEPENING OVER NORTHERN WYOMING THROUGH THE DAY. SFC WINDS ACROSS THE PLAINS REGION WILL INCREASE AND BACK IN RESPONSE TO THE DEEPENING LOW AND WILL ADVECT HIGHER DEW POINTS INTO THIS REGION. TEMPERATURES WILL AGAIN BE VERY WARM ALOFT...BUT LIFT ASSOCIATED WITH THE SHORTWAVE SHOULD AID IN THE DEVELOPMENT OF LATE AFTERNOON AND EVENING THUNDERSTORMS. BULK SHEAR LOOKS MARGINAL AT THIS TIME SO THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL BE LOW...BUT CANNOT RULE OUT A STORM OR TWO PRODUCING MAINLY LARGE HAIL AND STRONG WINDS. A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT MAINLY ACROSS NORTHWESTERN ZONES AS A PACIFIC FRONT APPROACHES THE CWA. .LONG TERM...SATURDAY THROUGH WEDNESDAY... A MUCH MORE PROGRESSIVE UPPER LEVEL PATTERN WILL BE OVER THE REGION DURING THE LONG TERM FORECAST PERIOD...COMPARED TO THE RECENT SYNOPTIC SCALE TROUGH WHICH HAS BEEN IN PLACE ALONG THE PACIFIC COAST. SATURDAY WILL BE ANOTHER ACTIVE DAY OF WITH THUNDERSTORMS...SOME STRONG...EXPECTED ALONG AND EAST OF THE LARAMIE RANGE. THIS ACTIVITY WILL BE THE RESULT OF AN UPPER TROUGH EJECTING NORTHEAST OF THE AREA SATURDAY AFTERNOON. TEMPERATURES SATURDAY WILL BE CONSIDERABLY COOLER WITH THE PASSAGE OF A PACIFIC COLD FRONT...BUT WILL STILL BE VERY NEAR NORMAL VALUES FOR THIS TIME OF YEAR. THEN SURFACE HIGH PRESSURE SETS UP ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...AND AN UPPER LEVEL RIDGE BEGINS TO DEVELOP FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL GRADUALLY WARM TO AROUND 5 TO 7 DEGREES WARMER THAN NORMAL FOR THIS TIME OF YEAR. && .AVIATION...12Z ISSUANCE... AREAS OF IFR CONDITIONS WILL CONTINUE TO BE PRESENT THIS MORNING ALONG THE CHEYENNE RIDGE FROM CHEYENNE EAST TO THE SIDNEY AREA...BUT LIMITED VISIBILITIES AND STRATUS CLOUD COVER ARE EXPECTED TO IMPROVE TO VFR BY AROUND 900 AM MDT. ELSEWHERE ACROSS THE AREA...VFR CONDITIONS WERE OBSERVED OVERNIGHT AND WILL CONTINUE THROUGH THE DAY. && .FIRE WEATHER... BREEZY SOUTHERLY WINDS WILL OCCUR ACROSS MUCH OF THE REGION TODAY...WITH SUSTAINED WINDS 20 TO 30 MPH EXPECTED IN THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES OF 20 TO 40 PERCENT WILL OCCUR EAST OF THE LARAMIE RANGE WITH VALUES IN THE MID TEENS TO MID 20S OVER THE MOUNTAINS. HUMIDITY RECOVERIES WILL BE GOOD TONIGHT. AFTERNOON THUNDERSTORMS WILL RETURN TO AREAS ALONG AND TO THE EAST OF THE LARAMIE RANGE ON FRIDAY. && HYDROLOGY... U.S. BUREAU OF RECLAMATION INCREASED THEIR RELEASES AT GREY REEF DAM TO 3400 CFS AND GLENDO RESERVOIR TO 3000 CFS...AND REMAIN AT THESE LEVELS UNTIL FURTHER NOTICE. THESE RELEASES WILL INCREASE FLOWS ON THE NORTH PLATTE RIVER...WITH SARATOGA APPROACHING FLOOD STAGE OF 8.5 FT. ON THE ENCAMPMENT RIVER NEAR ENCAMPMENT... FLOWS REMAIN ELEVATED DUE TO SNOW MELT. WARMER THAN NORMAL TEMPERATURES TODAY AND FRIDAY WILL INCREASE WATER RUNOFF FROM SNOW MELT. MORE SIGNIFICANT RAINFALL MAY OCCUR ACROSS THE AREA ON SATURDAY WHICH WILL ENHANCE THE RUNOFF. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM/AVITATION...CARPENTER HYDROLOGY...TEAM CYS
Hazardous weather outlook, May 27, 5:57 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 557 AM MDT THU MAY 27 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-281200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 557 AM MDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF DENSE FOG WILL CONTINUE THROUGH AROUND 900 AM MDT THIS MORNING ALONG THE INTERSTATE 80 CORRIDOR ACROSS LARAMIE COUNTY IN SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY...AND THUNDERSTORMS WILL BECOME LIKELY ON SATURDAY WITH A PACIFIC COLD FRONTAL PASSAGE ACROSS THE AREA. A FEW OF THE STORMS ON SATURDAY WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. MONDAY AND TUESDAY WILL ALSO HAVE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN AND EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.